MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035478300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during avf (arteriovenous fistula) sigmoid sinus procedure, the subject device (coil) was stuck inside the coil mass.The subject device was withdrawn carefully but it was prematurely detached inside the microcatheter.Since the subject device was tangled with the coil mass, the subject device was retrieved and safely removed from the patient by using snare device.The procedure was finished without additional coil.The patient¿s current condition is fine.No clinical consequences to the patient were reported.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.It was noted during analysis that the main coil was stuck in the catheter with the snare device.Upon removal the coil could be seen to be extremely damaged and was not attached to the delivery wire.Upon microscopic analysis, the main coil can be seen to be kinked and was tangled.The main coil had detached from the delivery wire at the main coil junction and this was seen to have occurred but physical force, resume ably when the snare was trying to be retracted.Functional testing was not performed due to the damage noted to the coil.Additional information from the customer indicated that the device was stated to have been in good condition prior to the procedure and was prepared as per the device directions for use (dfu).Based on device analysis and the information available, it is probable the device was damaged due to some procedural/anatomical factors encountered during procedure, causing the reported medical intervention.As such, an assignable cause of operational problem due to component failure was assigned to this event.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7858444
Report Number3008881809-2018-00392
Device Sequence Number18889191
Product Code HCG
UDI-Device Identifier04546540676603
UDI-Public04546540676603
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberM0035478300
Device Lot Number18721880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date09/08/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-17 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;